MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C0Q19, KII 8X100 Z-THR OPT SYS 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES C0Q19, KII 8X100 Z-THR OPT SYS 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number C0Q19
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device is anticipated to be returned to applied medical for evaluation.A follow-up report will be provided upon completion of investigation.
 
Event or Problem Description
Procedure performed: robotic sacrocolpopexy.The rep was not present during the case.During the middle of the case the clear plastic component, normally located above the double duckbill seal in the trocar, fell into the patient.The entire component fell into the patient.The instruments being used through the trocar are unknown.Unknown if the component was discovered immediately once it fell into the patient or later in the case.The component was retrieved from the patient.No patient injury.Intervention: piece removed from patient.Patient status: no patient injury.
 
Additional Manufacturer Narrative
A single component of the event device was returned to applied medical for evaluation.Visual inspection confirmed that the shield, an internal plastic component of the seal, had detached from the seal.Engineering observed that the shield petals were scratched and damaged.Based on the condition of the shield and the description of the event, it is likely that the reported event was caused by non-axial insertion or removal of instruments (needle) through the trocar.Applied medical¿s instructions for use (ifu) states that, "extra care should be used when inserting angular and asymmetrical instruments, such as 'j' hooks and clip appliers.All instruments should be centered axially when inserted through the seal to prevent tearing.".
 
Event or Problem Description
Procedure performed: robotic sacrocolpopexy.Event description: the rep was not present during the case.During the middle of the case the clear plastic component, normally located above the double duckbill seal in the trocar, fell into the patient.The entire component fell into the patient.The instruments being used through the trocar are unknown.Unknown if the component was discovered immediately once it fell into the patient or later in the case.The component was retrieved from the patient.No patient injury.Additional information received via email on 09nov2020 from applied medical team member: "this clear portion of the seal pictured is what fell into the patient during the robotic assisted sacrocolpopexy.I spoke with [] and he told me that this was used as his assist port and a needle driver was being used when this happened.I do not know if the trocar was used to finish the case or if another was opened." intervention: piece removed from patient patient status: no patient injury.

Brand Name
C0Q19, KII 8X100 Z-THR OPT SYS 6/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key10683753
Report Number2027111-2020-00581
Device Sequence Number2961787
Product Code GCJ
UDI-Device Identifier00607915115920
UDI-Public(01)00607915115920(17)230626(30)01(10)1384939
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K060096
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/26/2023
Device Model NumberC0Q19
Device Catalogue Number101063001
Device Lot Number1384939
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/12/2020
Supplement Date Received by Manufacturer10/12/2020
Initial Report FDA Received Date10/15/2020
Supplement Report FDA Received Date12/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NEEDLE DRIVER